



Digital Services Trade: Opportunities and Risks for Developing Asia

ADB–ADBI Virtual Conference 30 June–2 July 2021

30 June: 2:00-4:50 p.m. | 1 July: 8:00-10:40PM | 2 July: 2:00-5:30PM (Philippine Standard Time)

AGENDA

| Day 1 Wednesday, 30 June 2021 | | |
|--|--|--|
| Moderator: Jong Woo Kang, Principal Economist, Regional Cooperation and Integration Division (ERCI), ADB | | |
| 1:30 – 2:00 p.m. | Meeting Connection Opens for Testing (Presenters/Discussants) | |
| Opening Session | | |
| 2:00 – 2:05 p.m. | Opening Remarks Tetsushi Sonobe, Dean and CEO, Asian Development Bank Institute (ADBI) | |
| 2:05 – 2:10 p.m. | Welcome Remarks Yasuyuki Sawada, Chief Economist and Director General, Economic Research and Regional Cooperation Department, ADB | |
| Paper 1: Trends on Digital Services Trade | | |
| 2:10 – 2:35 p.m. | Presenter: Antonella Liberatore, Statistician, OECD | |
| 2:35 – 2:45 p.m. | Discussant: Joseph Mariasingham, Senior Statistician, Statistics and Data Innovation Unit, ADB | |
| 2:45 – 3:00 p.m. | Q&A | |
| Paper 2: Trade in Digital Services in Developing Asia | | |
| 3:00 – 3:25 p.m. | Presenter : Rupa Chanda, Professor, Indian Institute of Management Bangalore | |
| 3:25 – 3:35 p.m. | Discussant: Jane Drake-Brockman, Professor, University of Adelaide | |
| 3:35 – 3:50 p.m. | Q&A Group photo | |

3:50 – 4:00 p.m. **BREAK** (10 minutes)

Paper 3: Measuring Trade Restrictiveness

- 4:00 4:25 p.m. **Presenter**: Erik van der Marel, Senior Economist, European Centre for International Political Economy
- 4:25 4:35 p.m. **Discussant:** Peter Morgan, Vice Chair for Research, ADBI
- 4:35 4:50 p.m. **Q&A**

Day 2 Thursday, 1 July 2021 Moderator: Rolando Avendano, Economist, ERCI, ADB Meeting Connection Opens for Testing (Presenters/Discussants) 7:30 – 8:00 p.m. Paper 4: Services, Digital Trade, and Global Value Chains in Asia 8:00 – 8:25 p.m. Presenter: Ben Shepherd, Principal, Developing Trade Consultants 8:25 – 8:35 p.m. **Discussant:** Jahm Mae Guinto, Consultant, ADB Q&A 8:35 – 8:50 p.m. Paper 5: Digital Services Trade and Social Inclusion Presenter: Guido Porto, Professor, Universidad Nacional de La Plata, 8:50 – 9:15 p.m. Argentina 9:15 – 9:25 p.m. Discussant: Rogelio Mercado Jr, Economist, ERCI, ADB Q&A 9:25 – 9:40 p.m. **Group photo** 9:40 – 9:50 p.m. **BREAK** (10 minutes) Paper 6: Digital Services Trade and Competitiveness 9:50 – 10:15 p.m. **Presenter**: Won Hee Cho, Consultant, ADB 10:15 – 10:25 p.m. Discussant: Kijin Kim, Economist, ERCI, ADB 10:25 – 10:40 p.m. Q&A

Day 3 Friday, 2 July 2021

Moderator: Pramila Crivelli, Economist, ERCI, ADB

| 1:30 – 2:00 p.m. | Meeting Connection Opens for Testing (Presenters/Discussants) |
|--------------------------------------|---|
| Paper 7: Digital Ser | vices Trade and Trade Agreements |
| 2:00 – 2:20 p.m. | Presenter: Henry Gao, Professor, Singapore Management University |
| 2:20 – 2:30 p.m. | Discussant: Minjung Kim, Researcher Fellow, Seoul National University |
| 2:30 – 2:45 p.m. | Q&A |
| Paper 8: Taxation | and Digital Services Trade |
| 2:45 – 3:05 p.m. | Presenter : Bruno Da Silva, Professor, University of Amsterdam Rolando Avendano, Economist, ERCI, ADB |
| 3:05 – 3:15 p.m. | Discussant: Pitchaya Sirivunnabood, Capacity Building and Training Economist, ADBI |
| 3:15 – 3:30 p.m. | Q&A Group photo |
| 3:30 – 3:40 p.m. | BREAK (10 minutes) |
| Paper 9: Ensuring | Cybersecurity |
| 3:40 – 4:00 p.m. | Presenters : Lennon Yao-Chung Chang, Senior Lecturer, Monash University Han-Wei Liu, Lecturer, Monash University |
| 4:00 – 4:10 p.m. | Discussant: John Beirne, Research Fellow, ADBI |
| 4:10 – 4:25 p.m. | Q&A |
| Paper 10: Digital Services Agreement | |
| 4:25 – 4:45 p.m. | Presenter: Minjung Kim, Researcher Fellow, Seoul National University |
| 4:45 – 4:55 p.m. | Discussant: Sanchita Basu Das, Economist, ERCI, ADB |
| 4:55 – 5:10 p.m. | Q&A |
| 5:10 – 5:25 p.m. | Wrap-up Jong Woo Kang, Principal Economist, ERCI, ADB and Jane Drake-Brockman, Professor, University of Adelaide |

End of Conference